On Bernoulli’s free boundary problem with a random boundary

Dambrine, Marc and Harbrecht, Helmut and Peters, Michael and Puig, Benedicte. (2017) On Bernoulli’s free boundary problem with a random boundary. International Journal for Uncertainty Quantification, 7 (4). pp. 335-353.

[img] PDF - Accepted Version
Restricted to Repository staff only


Official URL: http://edoc.unibas.ch/55976/

Downloads: Statistics Overview


This article is dedicated to the solution of Bernoulli’s exterior free boundary problem in the situation of a random interior boundary. We provide the theoretical background that ensures the well-posedness of the problem under consideration and describe two different frameworks to define the expectation and the deviation of the resulting annular domain. The first approach is based on the Vorob’ev expectation, which can be defined for arbitrary sets. The second approach is based on the particular parametrization. In order to compare these approaches, we present analytical examples for the case of a circular interior boundary. Additionally, numerical experiments are performed for more general geometric configurations. For the numerical approximation of the expectation and the deviation, we propose a sampling method like the Monte Carlo or the quasi-Monte Carlo quadrature. Each particular realization of the free boundary is then computed by the trial method, which is a fixed-point-like iteration for the solution of Bernoulli’s free boundary problem.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Mathematik > Computational Mathematics (Harbrecht)
UniBasel Contributors:Harbrecht, Helmut and Peters, Michael
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Begell House
Note:Publication type according to Uni Basel Research Database: Journal article
Identification Number:
edoc DOI:
Last Modified:02 Oct 2017 14:23
Deposited On:02 Oct 2017 14:23

Repository Staff Only: item control page